Comparing risks with unbounded distributions
We extend the characterizations of increasing risks developed by Rothschild and Stiglitz (1970) to the case of unbounded probability distributions. We also consider the related notion of increasing risk about $\nu$ introduced by Landsberger and Meilijson (1990). Moreover, for some of the results we give new and more elegant proofs.
(This abstract was borrowed from another version of this item.)
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Rothschild, Michael & Stiglitz, Joseph E., 1971. "Increasing risk II: Its economic consequences," Journal of Economic Theory, Elsevier, vol. 3(1), pages 66-84, March.
- Kroll, Yoram & Leshno, Moshe & Levy, Haim & Spector, Yishay, 1995. "Increasing risk, decreasing absolute risk aversion and diversification," Journal of Mathematical Economics, Elsevier, vol. 24(6), pages 537-556.
- Michael Landsberger & Isaac Meilijson, 1994. "The Generating Process and an Extension of Jewitt's Location Independent Risk Concept," Management Science, INFORMS, vol. 40(5), pages 662-669, May.
- Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
- Muller, Alfred, 1996. "Orderings of risks: A comparative study via stop-loss transforms," Insurance: Mathematics and Economics, Elsevier, vol. 17(3), pages 215-222, April.
- Ian Jewitt, 1989. "Choosing Between Risky Prospects: The Characterization of Comparative Statics Results, and Location Independent Risk," Management Science, INFORMS, vol. 35(1), pages 60-70, January.
- Landsberger, Michael & Meilijson, Isaac, 1990. "Lotteries, insurance, and star-shaped utility functions," Journal of Economic Theory, Elsevier, vol. 52(1), pages 1-17, October.
- Diamond, Peter A. & Stiglitz, Joseph E., 1974. "Increases in risk and in risk aversion," Journal of Economic Theory, Elsevier, vol. 8(3), pages 337-360, July.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:30:y:1998:i:2:p:229-239. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.